Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 57, NWS Baltimore/Washington

June 19, 2011Spotsylvania County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 19, 2011, 4:56 AM EDT for Spotsylvania County, Virginia. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 4:56 AM EDT (08:56 UTC)
Expired
Jun 19, 2011, 6:46 AM EDT
In force
110 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Spotsylvania County, VA

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WGUS51 KLWX 190856
FFWLWX
VAC177-191300-
/O.NEW.KLWX.FF.W.0057.110619T0856Z-110619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 AM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 900 AM EDT

* AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR ESTIMATES INDICATE TWO TO THREE INCHES OF RAIN HAS 
ALREADY FALLEN OVER THE AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE 
INCH ARE POSSIBLE IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3831 7762 3831 7751 3823 7753 3824 7764

$$

JRK
2 follow-up statements
522 
WGUS71 KLWX 190947
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 AM EDT SUN JUN 19 2011

VAC177-191300-
/O.CON.KLWX.FF.W.0057.000000T0000Z-110619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOTSYLVANIA VA-
547 AM EDT SUN JUN 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR NORTH
CENTRAL SPOTSYLVANIA COUNTY...

AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...RUNOFF 
FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE THE THREAT OF FLASH 
FLOODING EARLY THIS MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE WESTERN 
SUBURBS AND RURAL AREAS OF FREDERICKSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NI RIVER...LICK RUN AND MASSAPONAX CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3831 7762 3831 7751 3823 7753 3824 7764

$$

JRK
839 
WGUS71 KLWX 191046
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 AM EDT SUN JUN 19 2011

VAC177-191055-
/O.CAN.KLWX.FF.W.0057.000000T0000Z-110619T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOTSYLVANIA VA-
646 AM EDT SUN JUN 19 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
SPOTSYLVANIA COUNTY...

THE IMMEDIATE THREAT OF FLASH FLOODING HAS ENDED.

LAT...LON 3831 7762 3831 7751 3823 7753 3824 7764

$$

JRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:00 AM EDT, 56 minutes earlier.

Area forecast discussion, Jun 19, 4:00 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 AM EDT SUN JUN 19 2011

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK AS
A STALLED FRONTAL BOUNDARY INTERACTS WITH A SERIES OF UPPER LEVEL
DISTURBANCES. HOT AND HUMID CONDITIONS ARE EXPECTED DURING THE
MIDDLE PART OF THE WEEK AS HIGH PRESSURE BUILDS ALOFT. A COLD FRONT
MAY IMPACT THE REGION BY LATE IN THE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
06Z SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH/BOUNDARY ORIENTED
E/W ACROSS THE CWFA. 500MB ANALYSIS SHOWS A STRONG SHORTWAVE
DROPPING SE ACROSS THE MID ATLANTIC. WIDESPREAD SHOWERS WITH
ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY
OVERNIGHT...AND WILL CONTINUE AS THE MID LEVEL SHORTWAVE MOVES
THROUGH. BOUNDARY LAYER FLOW REMAINS WEEK...AND SHOWERS HAVE A VERY
SLOW EASTWARD MOVEMENT.

EXPECT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
ALONG THE WEAK BOUNDARY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS
MAY DECREASE IN COVERAGE AS THE POTENT SHORTWAVE MOVES OFFSHORE
LATER TODAY. HOWEVER...WEAK INSTABILITY AND SURFACE HEATING MAY HELP
FIRE ADDITIONAL SCATTERED ACTIVITY LATER THIS AFTERNOON AND INTO THE
EVENING.

NAM AND GFS ARE VERY DIFFERENT WITH THEIR TREATMENT OF THE WEAK
BOUNDARY OVERHEAD. THE GFS KEEPS THE BOUNDARY IN PLACE...WITH THE
NAM PUSHING IT SOUTHWARD A BIT AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. DO THINK THE NAM SEEMS MORE REASONABLE...AND WILL GO WITH A
SLOW PUSH SOUTHWARD OF THE BOUNDARY. BOTH MODELS ARE PROGGING AN MCS
TO MOVE SOUTH ALONG/JUST SOUTH OF THE BOUNDARY OVERNIGHT. IT LOOKS
TO REMAIN JUST OUT OF THE CWFA.

HAVE BASED THE EARLY POPS ON CURRENT RADAR TRENDS. WILL LIKELY HAVE
TO MAKE TWEAKS THROUGH 6 AM. KEPT POPS A LITTLE MORE SCATTERED IN
NATURE FOR THE AFTERNOON...DUE TO LOW CONFIDENCE ON THE POSITION OF
THE WEAK BOUNDARY.

TOOK A BLEND OF TEMPS FOR THIS AFTERNOON AND OVERNIGHT. DO EXPECT
CONSIDERABLE CLOUD COVER AROUND TODAY...WHICH WILL KEEP TEMPS IN THE
MIDDLE 80S. WARMER TEMPS OVERNIGHT WITH THE DENSE CLOUD COVER.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE MID-ATLANTIC REGION WILL BE SITUATED BETWEEN A RIDGE BUILDING
OVER THE SOUTHEAST STATES AND MIDWEST...AND A DOWNSTREAM TROUGH OVER
THE WRN ATLANTIC. THE STALLED FRONTAL BOUNDARY OVER THE REGION WILL
BEGIN TO ADVANCE NORTHWARD AS A WARM FRONT LATE MON. LIFT AHEAD OF
AN UPPER SHORTWAVE TROUGH AND SFC CONVERGENCE ALONG THE FRONTAL
BOUNDARY SHOULD INITIATE ANOTHER ROUND OF CONVECTION MON AFTN AND
NGT. CONVECTION WILL LIKELY BE FOCUSED WEST OF THE BLUE RIDGE...
ESPECIALLY ACROSS THE POTOMAC HIGHLANDS. STORMS MAY HOLD OFF EAST OF
THE BLUE RIDGE UNTIL THE UPPER DISTURBANCE MOVES THRU DURING THE EVE
AND POSSIBLY UNTIL THE OVNGT. CONCERN FOR LOCALIZED FLASH
FLOODING WILL CONTINUE ACROSS THE HIGHLANDS. WILL MENTION THREAT
IN HWO.

THE UPPER RIDGE BUILDS ACROSS THE ERN CONUS TUE. SW FLOW AROUND THE
HIGH WILL ADVECT A HOT AIRMASS INTO THE REGION. THE AIRMASS WILL
WARM FURTHER DUE TO ADIABATIC COMPRESSION FROM DOWNSLOPING FLOW OFF
THE HIGHER TERRAIN AND SUBSIDENCE UNDER THE RIDGE. H8 TEMPS 20-22C
WILL YIELD HIGHS IN THE MID 90S ON TUE. COMBINED WITH DEWPOINTS
AROUND 70F...HEAT INDICES WILL APPROACH TRIPLE DIGITS. A HEAT
ADVISORY MAY NEED TO BE ISSUED FOR THE URBAN I-95 CORRIDOR.

WARM AIRMASS BELOW THE SUBSIDENCE INVERSION SHOULD SUPPRESS
CONVECTION ON TUE. HOWEVER...CANNOT RULE OUT AN ISO TSTM ACROSS THE
HIGHER TERRAIN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
SCT TO ISOLATED TSTMS DURING THE EARLY TO MID WEEK. A COLD FRONT
SLOWLY MOVING THRU THU AND FRI WILL BRING A BETTER CHANCE OF TSTMS
AND SOMEWHAT COOLER TEMPS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
WEAK BOUNDARY SITUATED ACROSS THE CWFA IS PROVIDING FOCUS FOR
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING. BOUNDARY
HAS CURRENTLY STRETCHES ACROSS CENTRAL MARYLAND BACK THROUGH THE
POTOMAC HIGHLANDS. DCA/IAD WILL LIKELY SEE VCSH THROUGH THE EARLY
MORNING...WHILE MRB/BWI WILL REMAIN ON THE NORTHERN PERIPHERY OF THE
HEAVIER ACTIVITY. DO EXPECT MVFR FOG WHERE IT ISNT RAINING.
BOUNDARY IS EXPECTED TO SHIFT SLIGHTLY SOUTHWARD TODAY...WITH
INCREASING CHANCES OF CONVECTION FOR KCHO THIS AFTERNOON.

IF THE BOUNDARY DOES PUSH SOUTHWARD BY TONIGHT...NE TERMINALS SHOULD
REMAIN DRY. MVFR FOG LIKELY AGAIN OVERNIGHT/EARLY MONDAY MORNING.

ISOLATED TO SCATTERED TSTMS WILL BE THE MAIN AVIATION THREAT FOR THE
UPCOMING WEEK WITH THE BEST CHANCES THU.
&&

.MARINE...
WEAK BOUNDARY SITUATED ACROSS THE MID BAY THIS MORNING. THIS
BOUNDARY CONTINUES TO SERVE AS A FOCUS FOR WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS EARLY THIS MORNING. ACTIVITY SHOULD DIMINISH
IN COVERAGE SLIGHTLY AS AN UPPER LEVEL DISTURBANCE MOVES OFF THE
COAST LATER TODAY. HOWEVER...DIURNAL HEATING WILL ALLOW FOR
ADDITIONAL ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON AND EVENING.

NO HEADLINES ANTICIPATED THROUGH TONIGHT. WINDS SHOULD SHIFT N/NE
OVERNIGHT.

WINDS SHOULD REMAIN BELOW SCA LVLS THRU ERY NEXT WEEK ALTHOUGH SLY
CHANNELING MAY YIELD HIGHER GUSTS NEAR 15 KT TUE AND WED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LISTEMAA/KLEIN/STRONG
Hazardous weather outlook, Jun 18, 8:46 PM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
846 PM EDT SAT JUN 18 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
846 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT AND HUMID AIR WITH AFTERNOON TEMPERATURES FORECAST TO BE IN
THE MID 90S WILL BRING THE POSSIBILITY OF HEAT ADVISORIES ON
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
846 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. HEAVY
RAIN FROM SCATTERED THUNDERSTORMS MAY LEAD TO LOCALIZED FLASH
FLOODING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 12:32 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1232 AM EDT SUN JUN 19 2011

VAZ039-190530-
MADISON VA-
1232 AM EDT SUN JUN 19 2011

...HEAVY SHOWERS WILL CONTINUE TO AFFECT MADISON COUNTY...

AT 1230 AM EDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING HEAVY
DOWNPOURS OVER MADISON COUNTY. DOPPLER RADAR ESTIMATES INDICATE ONE
TO ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER THE AREA. AN
ADDITIONAL ONE INCH OF RAIN IS POSSIBLE WITH THESE SLOW MOVING
SHOWERS. THIS HEAVY RAINFALL WILL LEAD TO PONDING ON ROADWAYS AND
REDUCED VISIBILITIES TO BELOW ONE MILE.

LOCATIONS IMPACTED INCLUDE MADISON...ETLAN AND SYRIA.

IF HEAVY RAINFALL CONTINUES OVER THE AREA...A FLASH FLOOD WARNING
MAY BE NECESSARY OVERNIGHT.

&&

LAT...LON 3839 7839 3854 7838 3859 7829 3844 7813
      3843 7813 3834 7822
TIME...MOT...LOC 0425Z 280DEG 2KT 3844 7826

JRK
Special weather statement, Jun 19, 3:10 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 AM EDT SUN JUN 19 2011

VAZ030-040-190800-
RAPPAHANNOCK VA-WARREN VA-
310 AM EDT SUN JUN 19 2011

...HEAVY SHOWERS AND STORMS TO CONTINUE ACROSS RAPPAHANNOCK AND
WARREN COUNTIES...

AT 308 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND EMBEDDED
THUNDERSTORMS PRODUCING HEAVY DOWNPOURS OVER WARREN AND NORTHWEST
RAPPAHANNOCK COUNTIES. DOPPLER RADAR ESTIMATES INDICATE ONE TO ONE
AND A HALF INCHES OF RAIN HAS ALREADY FALLEN OVER THE AREA. AN
ADDITIONAL ONE-HALF TO ONE INCH OF RAIN IS POSSIBLE WITH THESE SLOW
MOVING SHOWERS. THIS HEAVY RAINFALL WILL LEAD TO PONDING ON ROADWAYS
AND REDUCED VISIBILITIES TO BELOW ONE MILE.

LOCATIONS IMPACTED INCLUDE FRONT ROYAL...ARCO AND RIVERSIDE.

IF HEAVY RAINFALL CONTINUES OVER THE AREA...A FLASH FLOOD WARNING
MAY BE NECESSARY EARLY THIS MORNING.

&&

LAT...LON 3898 7828 3893 7811 3878 7817 3880 7830
TIME...MOT...LOC 0705Z 199DEG 3KT 3888 7819

JRK
Special weather statement, Jun 19, 4:28 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 AM EDT SUN JUN 19 2011

VAZ056-190915-
SPOTSYLVANIA VA-
428 AM EDT SUN JUN 19 2011

...HEAVY SHOWERS TO CONTINUE ACROSS SPOTSYLVANIA COUNTY...

AT 425 AM EDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING HEAVY
DOWNPOURS OVER CENTRAL SPOTSYLVANIA COUNTY. DOPPLER RADAR ESTIMATES
INDICATE ONE AND A HALF TO TWO INCHES OF RAIN HAS ALREADY FALLEN
OVER THE AREA. AN ADDITIONAL ONE-HALF TO ONE INCH OF RAIN IS
POSSIBLE WITH THESE SLOW MOVING SHOWERS. THIS HEAVY RAINFALL WILL
LEAD TO PONDING ON ROADWAYS AND REDUCED VISIBILITIES TO BELOW ONE
MILE.

LOCATIONS IMPACTED INCLUDE AREAS JUST WEST OF FREDERICKSBURG SUCH AS
CHANCELLORSVILLE.

IF HEAVY RAINFALL CONTINUES OVER THE AREA...A FLASH FLOOD WARNING
MAY BE NECESSARY EARLY THIS MORNING.

&&

LAT...LON 3820 7753 3822 7771 3835 7768 3830 7752
TIME...MOT...LOC 0822Z 012DEG 1KT 3825 7759

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:32 AM EDTSpecial Weather StatementLWXMadison58 min
Jun 19, 3:10 AM EDTSpecial Weather StatementLWXWarren50 min
Jun 19, 3:19 AM EDTFlash Flood WarningLWXRappahannock, Warren3 hr
Jun 19, 4:28 AM EDTSpecial Weather StatementLWXSpotsylvania47 min
Jun 19, 6:42 PM EDTFlash Flood WatchLWXClarke, Frederick, Greene, Highland, Madison, Nelson and 10 more10 hr
Jun 19, 7:21 PM EDTSmall Craft AdvisoryLWX19 hr

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.